Fixed Point Theory and Applications

, 2006:27154 | Cite as

A degree theory for a class of perturbed Fredholm maps II

  • Pierluigi Benevieri
  • Alessandro Calamai
  • Massimo Furi
Open Access
Research Article


In a recent paper we gave a notion of degree for a class of perturbations of nonlinear Fredholm maps of index zero between real infinite dimensional Banach spaces. Our purpose here is to extend that notion in order to include the degree introduced by Nussbaum for local Open image in new window -condensing perturbations of the identity, as well as the degree for locally compact perturbations of Fredholm maps of index zero recently defined by the first and third authors.


Differential Geometry Computational Biology Degree Theory 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    Benevieri P, Calamai A, Furi M: A degree theory for a class of perturbed Fredholm maps. Fixed Point Theory & Applications 2005,2005(2):185–206. 10.1155/FPTA.2005.185MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Benevieri P, Furi M: A simple notion of orientability for Fredholm maps of index zero between Banach manifolds and degree theory. Annales des Sciences Mathématiques du Québec 1998,22(2):131–148.MathSciNetMATHGoogle Scholar
  3. 3.
    Benevieri P, Furi M: On the concept of orientability for Fredholm maps between real Banach manifolds. Topological Methods in Nonlinear Analysis 2000,16(2):279–306.MathSciNetMATHGoogle Scholar
  4. 4.
    Benevieri P, Furi M: A Degree theory for locally compact perturbations of Fredholm maps in Banach spaces. to appear in Abstract and Applied AnalysisGoogle Scholar
  5. 5.
    Calamai A: The invariance of domain theorem for compact perturbations of nonlinear Fredholm maps of index zero. Nonlinear Functional Analysis and Applications 2004,9(2):185–194.MathSciNetMATHGoogle Scholar
  6. 6.
    Darbo G: Punti uniti in trasformazioni a codominio non compatto. Rendiconti del Seminario Matematico della Università di Padova 1955, 24: 84–92.MathSciNetMATHGoogle Scholar
  7. 7.
    Deimling K: Nonlinear Functional Analysis. Springer, Berlin; 1985:xiv+450.CrossRefMATHGoogle Scholar
  8. 8.
    Dugundji J: An extension of Tietze's theorem. Pacific Journal of Mathematics 1951,1(3):353–367.MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Edmunds DE, Webb JRL: Remarks on nonlinear spectral theory. Unione Matematica Italiana. Bollettino. B. Serie 6 1983,2(1):377–390.MathSciNetMATHGoogle Scholar
  10. 10.
    Efendiev MA: On a new variant degree theory of mapping and its application. In World Congress of Nonlinear Analysts '92, Vol. I–IV (Tampa, Fla, 1992). de Gruyter, Berlin; 1996:111–123.Google Scholar
  11. 11.
    Efendiev MA, Wendland WL: Nonlinear Riemann-Hilbert problems for multiply connected domains. Nonlinear Analysis 1996,27(1):37–58. 10.1016/0362-546X(94)00354-KMathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Furi M, Martelli M, Vignoli A: Contributions to the spectral theory for nonlinear operators in Banach spaces. Annali di Matematica Pura ed Applicata. Serie Quarta 1978, 118: 229–294. 10.1007/BF02415132MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Kuratowski C: Topologie. Vol. I, Monografie Matematyczne. Volume 20. 4th edition. Państwowe Wydawnictwo Naukowe, Warsaw; 1958:xiii+494.Google Scholar
  14. 14.
    Nussbaum RD: The fixed point index for local condensing maps. Annali di Matematica Pura ed Applicata. Serie Quarta 1971, 89: 217–258. 10.1007/BF02414948MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Nussbaum RD: Degree theory for local condensing maps. Journal of Mathematical Analysis and Applications 1972,37(3):741–766. 10.1016/0022-247X(72)90253-3MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Zvyagin VG, Ratiner NM: Oriented degree of Fredholm maps of nonnegative index and its application to global bifurcation of solutions. In Global Analysis—Studies and Applications, V, Lecture Notes in Math.. Volume 1520. Springer, Berlin; 1992:111–137. 10.1007/BFb0084718CrossRefGoogle Scholar

Copyright information

© Pierluigi Benevieri et al. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Authors and Affiliations

  • Pierluigi Benevieri
    • 1
  • Alessandro Calamai
    • 2
  • Massimo Furi
    • 1
  1. 1.Dipartimento di Matematica Applicata "G. Sansone"FirenzeItaly
  2. 2.Dipartimento di Matematica "U. Dini"FirenzeItaly

Personalised recommendations